Mississippi, 2006

Lightning Strike in Mississippi, March 5, 2006

March 5, 2006 · NWS MEG · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 5, 8:22 PM CST, 38 minutes earlier.

Area forecast discussion, Mar 5, 8:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CST SUN MAR 5 2006

.DISCUSSION...

RADAR COVERAGE MORE WIDESPREAD THAN EXPECTED SO UPDATED FORECAST
ACROSS NORTH MS TO UP POPS FOR THIS EVENING. TRENDS SHOW RAIN
SHOULD BE OUT OF THE REGION AROUND MIDNIGHT. WILL LIKELY HAVE ONE
MORE UPDATE TO REMOVE EVENING WORDING. STEEP MID LEVEL LAPSE RATES
HAVE RESULTED IN A FAIR AMOUNT OF LIGHTING THIS EVENING. NOT
ENOUGH INSTABILITY FOR SEVERE WEATHER. NO CHANGES MADE TO TEMPS OR
SKY COVER.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Mar 5, 4:41 AM CST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST SUN MAR 5 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER WILL DEVELOP ACROSS THE MID-SOUTH TOWARD THE
MIDDLE AND END OF THIS WEEK. STRONG SOUTH WINDS WILL PUSH MOIST AND
INCREASINGLY UNSTABLE AIR INTO THE AREA.

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE
MID-SOUTH THURSDAY AND THURSDAY NIGHT. SOME STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN.

AN UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT IS
FORECAST TO MOVE INTO THE WESTERN PLAINS SATURDAY. THE POTENTIAL
EXISTS FOR SOME STRONG TO SEVERE THUNDERSTORMS ACROSS THE
MID-SOUTH AHEAD OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST WEATHER FORECASTS FOR THE
MIDDLE AND END OF THIS WEEK AS WE MOVE INTO THE SEVERE WEATHER
SEASON.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Tishomingo

When
March 5, 9:00 PM CST to 9:01 PM CST
Where
Tishomingo County, Iuka
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
34.740, -88.239 (the zone’s center; the record gives no point)

A guest house was destroyed by fire caused by a lightning strike near Mt. Evergreen(Toenail) Cemetery near Iuka.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496587.